Alert archive / Oregon / River Flood Warnings in 2021
River Flood Warning 37, NWS Portland, OR
NWS Portland, OR issued this river flood warning at Dec 20, 2021, 12:36 AM PST for Benton County, Oregon. It took effect at Dec 20, 2021, 2:36 AM PST. It was in force for 29 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 20, 2021, 12:36 AM PST (08:36 UTC)
- In effect from
- Dec 20, 2021, 2:36 AM PST
- Expired
- Dec 21, 2021, 8:00 AM PST
- In force
- 29 hr
- Issued by
- NWS Portland, OR
- Area
- Storm-based polygon
- Flood severity
- Minor
County Benton County, OR
The radar
The Portland,OR radar (KRTX), 134 km from the middle of the area, began a volume at 08:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Marys River near Philomath (PHIO3).
- Action stage
- 16 ft
- Minor stage
- 20 ft
- Moderate stage
- 21 ft
- Major stage
- 21.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 14171000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
712
WGUS46 KPQR 200836
FLWPQR
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Portland OR
1236 AM PST Mon Dec 20 2021
...The National Weather Service in Portland OR has issued a Flood
Warning for the following rivers in Oregon...
Marys River near Philomath affecting Benton County.
For the Willamette River Tributaries...including Philomath...Minor
flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Additional information is available at www.weather.gov.
The next statement will be issued this morning at 1000 AM PST.
&&
ORC003-201800-
/O.NEW.KPQR.FL.W.0037.211220T1036Z-211221T0005Z/
/PHIO3.1.ER.211220T1036Z.211220T1200Z.211220T1804Z.NR/
1236 AM PST Mon Dec 20 2021
...FLOOD WARNING IN EFFECT FROM EARLY THIS MORNING THROUGH THIS
AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Marys River near Philomath.
* WHEN...Until late this afternoon.
* IMPACTS...Above 20.0 feet, expect widespread lowland and
agricultural flooding. Numerous roads along the Marys are
affected, and some structures near the river may begin to flood.
* ADDITIONAL DETAILS...
- At 12:00 AM PST Monday the stage was 19.8 feet.
- Forecast...The river is expected to rise above flood stage
early this morning. It will then fall below flood stage
towards Monday afternoon.
- Flood stage is 20.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4453 12339 4454 12338 4453 12331 4454 12329
4456 12328 4456 12327 4454 12327 4452 12329
4451 12331
$$
Neuman4 follow-up statements
845
WGUS86 KPQR 201755
FLSPQR
Flood Statement
National Weather Service Portland OR
955 AM PST Mon Dec 20 2021
...The Flood Warning continues for the following rivers in Oregon...
Siuslaw River near Mapleton affecting Lane County.
Marys River near Philomath affecting Benton County.
For the Nw Oregon / Sw Washington Coast...including Willapa,
Naselle, Rosburg, Vernonia, Foss, Tillamook, Tillamook, Beaver,
Siletz, Tidewater, Mapleton...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
Additional information is available at www.weather.gov.
The next statement will be issued this afternoon at 1200 PM PST.
&&
ORC039-202000-
/O.EXT.KPQR.FL.W.0038.000000T0000Z-211220T2000Z/
/MPLO3.1.ER.211220T1556Z.211220T1800Z.211220T2022Z.NO/
955 AM PST Mon Dec 20 2021
...FLOOD WARNING NOW IN EFFECT THIS MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Siuslaw River near Mapleton.
* WHEN...Until early this afternoon.
* IMPACTS...Above 18.0 feet, expect minor flooding of low lying
dairy land along with some structures right along the banks of the
Siuslaw River in and near Mapleton.
* ADDITIONAL DETAILS...
- At 10 AM PST Monday, the stage was 17.9 feet.
- Forecast...The river will hover near flood stage this
morning, then gradually recede this afternoon.
- Flood stage is 18.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4399 12407 4403 12398 4403 12387 4405 12390
4407 12390 4408 12388 4408 12386 4406 12379
4405 12379 4405 12381 4406 12387 4405 12387
4403 12384 4401 12385 4401 12398 4397 12405
$$
ORC003-210015-
/O.CON.KPQR.FL.W.0037.000000T0000Z-211221T0005Z/
/PHIO3.1.ER.211220T1036Z.211220T1200Z.211220T1804Z.NR/
955 AM PST Mon Dec 20 2021
...FLOOD WARNING REMAINS IN EFFECT THROUGH THIS AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Marys River near Philomath.
* WHEN...Until late this afternoon.
* IMPACTS...Above 20.0 feet, expect widespread low land and
agricultural flooding. Numerous roads along the Marys are
affected, and some structures near the river may begin to flood.
Expect river flooding in south Corvallis as well as parts of Hwy
99W, as well as parts of south Philomath.
* ADDITIONAL DETAILS...
- At 10 AM PST Monday, the stage was 20.7 feet.
- Forecast...The river is nearing a crest of 20.7 feet. The
river will begin receding this afternoon, dropping back below
flood stage later tonight.
- Flood stage is 20.0 feet.
- Flood History...This crest compares to a previous crest of
20.8 feet on February 1996 and the 20.6 of June 28 1965.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4453 12339 4454 12338 4453 12331 4454 12329
4456 12328 4456 12327 4454 12327 4452 12329
4451 12331
$$
29613
WGUS86 KPQR 201801 CCA
FLSPQR
Flood Statement...CORRECTED
National Weather Service Portland OR
1001 AM PST Mon Dec 20 2021
...The Flood Warning continues for the following rivers in Oregon...
Siuslaw River near Mapleton affecting Lane County.
Marys River near Philomath affecting Benton County.
For the Nw Oregon / Sw Washington Coast...including Willapa,
Naselle, Rosburg, Vernonia, Foss, Tillamook, Tillamook, Beaver,
Siletz, Tidewater, Mapleton...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades. Turn
around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
Additional information is available at www.weather.gov.
The next statement will be issued this afternoon by 3 PM PST.
&&
ORC039-202000-
/O.EXT.KPQR.FL.W.0038.000000T0000Z-211220T2000Z/
/MPLO3.1.ER.211220T1556Z.211220T1800Z.211220T2022Z.NO/
1001 AM PST Mon Dec 20 2021
...FLOOD WARNING NOW IN EFFECT THIS MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Siuslaw River near Mapleton.
* WHEN...Until this afternoon.
* IMPACTS...Above 18.0 feet, expect minor flooding of low lying
dairy land along with some structures right along the banks of the
Siuslaw River in and near Mapleton.
* ADDITIONAL DETAILS...
- At 10 AM PST Monday, the stage was 17.9 feet.
- Forecast...The river will hover near flood stage this
morning, then gradually recede this afternoon.
- Flood stage is 18.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4399 12407 4403 12398 4403 12387 4405 12390
4407 12390 4408 12388 4408 12386 4406 12379
4405 12379 4405 12381 4406 12387 4405 12387
4403 12384 4401 12385 4401 12398 4397 12405
$$
ORC003-210015-
/O.COR.KPQR.FL.W.0037.000000T0000Z-211221T0005Z/
/PHIO3.1.ER.211220T1036Z.211220T1200Z.211220T1804Z.NR/
1001 AM PST Mon Dec 20 2021
...FLOOD WARNING REMAINS IN EFFECT FROM THIS MORNING THROUGH THIS
AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Marys River near Philomath.
* WHEN...Until late this afternoon.
* IMPACTS...Above 20.0 feet, expect widespread low land and
agricultural flooding. Numerous roads along the Marys are
affected, and some structures near the river may begin to flood.
Expect river flooding in south Corvallis as well as parts of Hwy
99W, as well as parts of south Philomath.
* ADDITIONAL DETAILS...
- At 10 AM PST Monday, the stage was 20.7 feet.
- Forecast...The river is nearing a crest of 20.7 feet. The
river will begin receding this afternoon, dropping back below
flood stage later tonight.
- Flood stage is 20.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4453 12339 4454 12338 4453 12331 4454 12329
4456 12328 4456 12327 4454 12327 4452 12329
4451 12331
$$
Neuman175
WGUS86 KPQR 202246
FLSPQR
Flood Statement
National Weather Service Portland OR
246 PM PST Mon Dec 20 2021
...The Flood Warning is extended for the following rivers in
Oregon...
Marys River near Philomath affecting Benton County.
For the Willamette River Tributaries...including Philomath...Minor
flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued by 6 AM PST Tuesday.
&&
ORC003-211400-
/O.EXT.KPQR.FL.W.0037.000000T0000Z-211221T1600Z/
/PHIO3.1.ER.211220T1036Z.211221T0000Z.211221T1325Z.NO/
246 PM PST Mon Dec 20 2021
...FLOOD WARNING NOW IN EFFECT THROUGH EARLY TUESDAY MORNING...
* WHAT...Flooding is occurring.
* WHERE...Marys River near Philomath.
* WHEN...Until tomorrow morning.
* IMPACTS...Above 20.0 feet, expect widespread low land and
agricultural flooding. Numerous roads along the Marys are
affected, and some structures near the river may begin to flood.
Expect river flooding in south Corvallis as well as parts of Hwy
99W, as well as parts of south Philomath.
* ADDITIONAL DETAILS...
- At 2:00 PM PST Monday the stage was 20.9 feet.
- Forecast...The river is expected hold steady near 20.9 ft
this evening, then slowly recede overnight. River is expected
to drop below flood stage between 6 5 and 7 am Tuesday.
- Flood stage is 20.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4453 12339 4454 12338 4453 12331 4454 12329
4456 12328 4456 12327 4454 12327 4452 12329
4451 12331
$$
29611
WGUS86 KPQR 210642
FLSPQR
Flood Statement
National Weather Service Portland OR
1042 PM PST Mon Dec 20 2021
...The Flood Warning continues for the following rivers in Oregon...
Marys River near Philomath affecting Benton County.
Luckiamute River near Suver affecting Polk and Benton Counties.
Pudding River at Aurora affecting Clackamas and Marion Counties.
For the Willamette River Tributaries...including Philomath...Minor
flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued Tuesday morning at 800 AM PST.
&&
ORC003-211600-
/O.CON.KPQR.FL.W.0037.000000T0000Z-211221T1600Z/
/PHIO3.1.ER.211220T1036Z.211221T0000Z.211221T1325Z.NO/
1042 PM PST Mon Dec 20 2021
...FLOOD WARNING REMAINS IN EFFECT FROM THIS EVENING THROUGH TUESDAY
MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Marys River near Philomath.
* WHEN...Until Wednesday.
* IMPACTS...Above 21.0 feet, expect major and widespread flooding
along the Marys River from Philomath to Corvallis, with numerous
homes and farms affected. Several roads will likely be flooded,
including Grange Hall Road, 13th Street / Fern Road, Chapel Drive,
and Bellfountain Road.
* ADDITIONAL DETAILS...
- At 2:00 PM PST Monday the stage was 20.9 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 2:00 PM PST Monday was 20.9 feet.
- Forecast...The river is expected to fall below flood stage
late tonight and continue falling to 17.2 feet late Thursday
morning.
- Flood stage is 20.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4453 12339 4454 12338 4453 12331 4454 12329
4456 12328 4456 12327 4454 12327 4452 12329
4451 12331
$$
ORC003-053-211845-
/O.CON.KPQR.FL.W.0039.211221T0916Z-211222T1000Z/
/SUVO3.1.ER.211221T0916Z.211221T1800Z.211222T0043Z.NO/
1042 PM PST Mon Dec 20 2021
...FLOOD WARNING REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE
TUESDAY NIGHT...
* WHAT...Minor flooding is forecast.
* WHERE...Luckiamute River near Suver.
* WHEN...Until early Wednesday morning.
* IMPACTS...Above 27.0 feet, expect flooding of low lying and
agricultural lands in the vicinity of Sarah Helmick State Park,
Highway 99W, and Parker Road. Some secondary roads and rural
access roads may be flooded at this point. Flooding along Buena
Vista Rd near the confluence with the Willamette is also likely,
especiallly if the Willamette is running high.
* ADDITIONAL DETAILS...
- At 10 PM PST Monday the stage was 26.8 feet.
- Forecast...The river is expected to rise above flood stage
just after midnight tonight to a crest of 27.3 feet Tuesday
morning. It will then fall below flood stage Tuesday night.
- Flood stage is 27.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4484 12340 4486 12340 4483 12333 4481 12333
4479 12320 4477 12320 4476 12316 4473 12316
4475 12323 4477 12323 4480 12336 4482 12336
$$
ORC005-047-211845-
/O.CON.KPQR.FL.W.0040.211222T0500Z-211222T2313Z/
/AURO3.1.ER.211222T0500Z.211222T1200Z.211222T1412Z.NO/
1042 PM PST Mon Dec 20 2021
...FLOOD WARNING REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH
WEDNESDAY AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Pudding River at Aurora.
* WHEN...From Tuesday evening to Wednesday afternoon.
* IMPACTS...Above 22.0 feet, expect minor flooding of low-lying
agricultural lands and access roads along the river.
* ADDITIONAL DETAILS...
- At 10:00 PM PST Monday the stage was 20.1 feet.
- Forecast...The river is expected to rise above flood stage
late Tuesday and crest near 22.1 feet early Wednesday
morning. It will then fall below flood stage later on
Wednesday.
- Flood stage is 22.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4526 12276 4526 12273 4524 12274 4522 12273
4520 12274 4518 12274 4515 12276 4515 12280
4518 12277 4520 12277
$$
NeumanWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before this river flood warning went out at Dec 19, 9:57 PM PST, 2 hours 39 minutes earlier.
Area forecast discussion, Dec 19, 9:57 PM PST, 2 hours 39 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Portland OR
957 PM PST Sun Dec 19 2021
Updated aviation and short term discussions
.SYNOPSIS...Rain continues across the region as a slow moving warm
front over our area lifts northward tonight into Monday. Then, a
break in the weather, with a dry period on Tuesday. But, rain returns
Tuesday night and Wednesday, along with mountain snow. Cold air
trapped in the Columbia Gorge and east of the Cascades will ensure
snow for the areas around Hood River and the Hood River Valley
tonight and Monday. Unsettled weather remains over the region through
end of this week, with potential of very low snow levels come next
weekend.
&&
.UPDATE...A slow moving warm front continues to lift northward
late this evening, and should continue to do so into tonight. This
front has been the focus for periods of moderate rain, heavy at times
in some locations. In general, 1 to 3 inches of rain has already
fallen across the area over the past 24 hours, with locally higher
amounts above 4 inches over parts of the Siuslaw National Forest.
Expect an additional 0.25 to 1.0 inches of rain tonight, with higher
amounts possible over the higher terrain of the Coast Range. All of
this rain has resulted in rising river levels, and the Flood Advisory
for portions of northwest Oregon and Clark County has been extended
until 4 AM PST Monday to cover the threat of small stream flooding.
This Flood Advisory also covers the threat of minor urban flooding,
mainly in low-lying and poor drainage areas. Rivers that have the
best chance of reaching minor flood stage include the Siuslaw,
Luckiamute, and Marys rivers. Johnson Creek also has the potential to
flood.
In addition to the hydro impacts due to excessive rainfall, Winter
Storm Warnings remain in effect until noon PST Monday for the central
Columbia River Gorge, Upper Hood River Valley, and the south WA/north
OR Cascades. Expect additional accumulations of 3 to 12 inches for
the Cascades, mainly for elevations above Government Camp in the
north OR Cascades. There is a tight snow level gradient over the
north OR Cascades, with snow levels close to 500 feet near the
Columbia River Gorge rapidly rising to above 5000 feet south of
Santiam Canyon. Additional snow accumulations for Santiam Pass should
only be around an inch or two. While rain has been slow to transition
over to snow for elevations below 500 feet in the central Columbia
River Gorge, the transition over to wet snow is still expected to
occur at some point Sunday night, most likely between 11 PM PST
Sunday and 3 AM PST Monday. There is also a chance of freezing rain
for a brief period of time Sunday night and Monday morning from
Cascade Locks eastward to Hood River, especially for elevations above
500 feet. Expect additional snow accumulations of 1 to 3 inches along
the Columbia River and 4 to 10 inches for elevations above 500 feet
by Monday afternoon. -TK
.SHORT TERM...Tonight through Wednesday...Front that shifted south
and stalled over the region last night has been slowly lifting north.
Moderate to heavy rain continues tonight along and north of
the front. The low that sits off the south Oregon coast will continue
to push towards south coast. As such, flow around the low will
continue to push the warm front farther to the north, with rain
spreading northward across southwest Washington overnight. Heaviest
rainfall looks to fall north of a Newport to Salem line, with 0.50 to
1 inch looking reasonable, through locally heavier over the higher
terrain. Will continue the current Flood Advisory and Flood watch, as
small streams/creeks will continue running full, with minor flooding
in low lying areas and areas with poor drainage.
Snow levels will continue somewhat high, running from 2500 to 3000
feet over the south WA Cascades, 3500 to 4500 feet around Mt Hood,
and 4500 to 6000 feet as move from Santiam Pass south to Willamette
Pass. Likely to see another 6 to 14 inches of snow tonight along and
north of the front, or areas from Mt Jefferson northward. So, will
maintain current Winter Storm Warnings for the south WA/north OR
Cascades. With snow levels rather high farther south, should just
have rain over the Santiam Pass and Willamette Pass. No advisories
there.
But, main forecast challenge tonight will be for lowlands of the
Columbia River Gorge and the Hood River Valley. With the low
offshore, will see offshore (easterly) winds pick up tonight. This
will act to push cooler dry air from east of the Cascades westward.
Modeled soundings all suggest will be enough to maintain low snow
levels. So, will see rain/snow mix this evening turn to all snow
later this evening. Overall, will see snow levels at Columbia River
level for areas east of Cascade Locks, with 2 to 6 inches of snow for
those areas. Bit heavier as get up in the Hood River Valley, with 6
to 12 inches of snow, where higher amounts will higher up in the
valley towards Parkdale. Will maintain current Winter Storm Warnings
for those area tonight through Mon morning. Models have been hinting
at a warm nose (above freezing temps) trying to push up and over the
Cascades tonight and Mon. But, it is a rather weak and shallow layer.
As such, any snow that is falling aloft will likely cool that warm
nose back to freezing, ensuring continue snow over the central
Columbia Gorge and Hood River Valley. But, may see few pockets of
freezing rain between Bonneville Dam and Hood River later tonight,
where snow melts to rain, but falls back into freezing air near or
just above river levels. This nose should punch farther east Monday
morning, enough to change snow to mix of snow, sleet, freezing rain
or just rain at times for the central Gorge and Hood River Valley.
Either way, will be messy and challenging driving conditions in that
areas later tonight through Monday morning.
Precipitation will be decreasing later Mon afternoon into the
evening, as the frontal boundary lifts well north of the region. At
this time, looks likely will see dry conditions developing across the
region later Mon night into Tue. Have trended forecasts as such, with
dry weather under mostly cloudy skies on Tue. But, will see another
upper disturbance shift inland later Tue, with areas of rain
spreading across region later Tue afternoon and evening, with rain on
Wed. For most areas, this will be just rain, with mountain snow. But,
this will be another problematic timeframe for the Columbia River
Gorge and Hood River Valley. With offshore flow, and temperatures
only in the upper 20s to lower 30s, will see much high potential for
freezing rain. If trends continue, this could be much more
significant ice accumulations for that area, with potential of a
quarter to half inch of ice. Those with travel plans through that
area Tue night and Wed should keep abreast with the latest weather
forecasts and road conditions. /Rockey
&&
.LONG TERM...Thursday through Saturday...With diverging model
solutions there isn't too much confidence moving into the long term
forecast. Over the last 24 hours the 12Z EC has become more inline
with the 12Z GEM solution; these solutions show a deep upper level
trough moving south along the B.C. coastline and shifts inland near
Vancouver Island early Thursday morning. While the 12Z GFS shows the
trough staying offshore and dropping south towards northern
California Thursday morning. The latest 12Z run of the GEM is
stronger, slower and drops the trough axis right across the Pacific
NW into Thursday morning. The associated surface front will move on
to the north Oregon coast Wednesday afternoon [according to the GEM]
and bring a cool and showery pattern across the area Thursday.
Temperatures aloft will drop to around -3 to -5 C at 850 mb Thursday
which will aid in dropping snow levels to around 2500 to 3000 ft by
Thursday. With post frontal showers, snow will have a good chance
for accumulating up in the Cascades.
A secondary, weak front will move through the northwesterly flow and
provide enough lift to bring another round of heavier showers Friday.
Snow levels will also progressively drop Friday as the arctic air
mass over Canada pushes south. Overnight lows across Willamette
Valley sites will likely dipping into the mid 30s. Snow levels will
drop to around 2000 ft and potentially 1500 ft by end of day Friday.
NBM shows a 10-15% chance that lowlands in the northern Willamette
Valley will see very light (around 0.1 inches) snow through the day
Friday. Cooler air mass come next weekend, with potential of snow
down to inland valley floors. Stay tuned. /BMuhlestein
&&
.AVIATION...06Z TAFs: A low pressure weakening and lifting
northwestward off the Oregon coast will result in a warm front
gradually lifting northward across the area through 06z Tuesday.
This will result in predominantly a mix of VFR and MVFR
conditions along the coast and a mixture of IFR, MVFR and VFR
conditions for the inland taf sites. East winds should pick up
near the Gorge and along the coast, but should generally remain
15 kt or less at the taf sites except at perhaps KTTD and KONP
later tonight and Monday. These east winds will also help to keep
KTTD and KPDX with conditions more in the MVFR to low end VFR
thresholds during this time.
For detailed regional Pac NW aviation weather information, go
online to: https://weather.gov/zse
KPDX AND APPROACHES...A warm front gradually lifting northward
across the area should produce predominantly a mix of mainly
MVFR and low end VFR conditions through 06z Tuesday. Expect east
winds to increase tonight into Monday, but they should remain
under 15 kt at the terminal. These east winds should help to keep
conditions from deteriorating into IFR conditions for extended
stretches, but cannot rule it out either. 06-15z Monday will be
the most likely time period for reductions into IFR thresholds to
occur per the HREF guidance. /Neuman
&&
.MARINE...A broad area of low pressure offshore will slowly make
its way north today and through Tuesday. The trough axis will
move north across the coastal waters Sunday night into Monday.
This large wind shift will make for chaotic seas for anyone
traveling along the coast. By 6 PM this evening Florence will
have strong southerlies while Newport will still be east. Gale
force winds will likely start in the central Oregon waters
around 10 PM tonight, a Gale Warning has been issued for PZZ275
and PZZ255. The northern waters will remain under a Small Craft
Advisory. The low will weaken and winds will start to slack
across the waters Tuesday.
Will continue to see a westerly swell around 7 to 10 ft at 12
seconds through Monday morning. With the stronger winds in place
expecting an enhanced southerly wind wave which will aid in
amplifying the combined seas. By Monday afternoon the low in the
eastern Pacific will intensify slightly and create a new
southerly fresh swell. The southerly swell will be higher around
10 to 12 ft at 11 seconds in the central waters, and closer to
10 ft at 11 seconds in the northern waters. Will still see that
secondary westerly swell though around 3 to 5 ft at 13 seconds.
-BMuhlestein
&&
.PQR WATCHES/WARNINGS/ADVISORIES...
OR...Winter Storm Warning until noon PST Monday for Central Columbia
River Gorge-Northern Oregon Cascades-Upper Hood River
Valley.
Flood Watch through Monday morning for Central Coast Range of
Western Oregon-Central Oregon Coast-Central Willamette
Valley-Northern Oregon Cascade Foothills-South Willamette
Valley.
WA...Winter Storm Warning until noon PST Monday for Central Columbia
River Gorge-South Washington Cascades.
PZ...Small Craft Advisory until 10 PM PST Monday for coastal waters
from Cape Shoalwater WA to Cascade Head OR out 60 nm.
Small Craft Advisory until 10 PM PST this evening for coastal
waters from Cascade Head OR to Florence OR out 60 nm.
Gale Warning until 1 PM PST Monday for coastal waters from
Cascade Head OR to Florence OR out 60 nm.
&&
www.weather.gov/portland
Interact with us via social media:
www.facebook.com/NWSPortland
www.twitter.com/NWSPortlandIn the hours before
Local storm report, Dec 19, 10:41 PM PST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PORTLAND OR
1041 PM PST SUN DEC 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM HEAVY RAIN 8 NW DEADWOOD 44.19N 123.85W
12/19/2021 M1.40 INCH LANE OR TRAINED SPOTTER
NOON TO 10 PM RAIN TOTAL. LE24.
&&
NEUMANLocal storm report, Dec 19, 10:43 PM PST, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PORTLAND OR
1043 PM PST SUN DEC 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HEAVY RAIN 2 NNW EUGENE 44.08N 123.12W
12/19/2021 M2.17 INCH LANE OR TRAINED SPOTTER
1 INCH FELL BETWEEN 8AM AND 8PM. THE REST
WAS PRIOR TO 8AM.
&&
NEUMANLocal storm report, Dec 19, 10:44 PM PST, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PORTLAND OR
1044 PM PST SUN DEC 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HEAVY RAIN 1 NW SUMMIT 44.64N 123.58W
12/19/2021 M1.06 INCH BENTON OR TRAINED SPOTTER
&&
NEUMANLocal storm report, Dec 19, 10:46 PM PST, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PORTLAND OR
1046 PM PST SUN DEC 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HEAVY RAIN 2 ENE CAMAS 45.60N 122.38W
12/19/2021 M1.70 INCH CLARK WA TRAINED SPOTTER
&&
NEUMANLocal storm report, Dec 19, 10:48 PM PST, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PORTLAND OR
1048 PM PST SUN DEC 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HEAVY SNOW 3 SE CAMP BONNEVILLE 45.67N 122.38W
12/19/2021 M6.3 INCH CLARK WA TRAINED SPOTTER
4 INCHES FELL BETWEEN 12/18 EVENING AND 3 AM
12/19. THE REST FELL BETWEEN 3 AM AND 3 PM
12/19.
&&
NEUMANLocal storm report, Dec 20, 12:10 AM PST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PORTLAND OR
1210 AM PST MON DEC 20 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM HEAVY RAIN 3 SSE EUGENE AIRPORT 44.08N 123.20W
12/20/2021 M2.35 INCH LANE OR TRAINED SPOTTER
&&
NEUMANThe office that day
Everything else NWS Portland, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 20, 2:36 AM PST | Small Craft Advisory | PQR | 19 hr | |
| Dec 20, 5:42 AM PST | River Flood Warning | PQR | Lane | 6 hr |
| Dec 20, 6:13 AM PST | Areal Flood Advisory | PQR | Clackamas, Marion, Polk, Yamhill | 5 hr |
| Dec 20, 12:41 PM PST | Small Craft Advisory | PQR | 13 hr | |
| Dec 20, 1:45 PM PST | Areal Flood Advisory | PQR | Benton, Clackamas, Lincoln, Linn, Marion, Multnomah and 4 more | 5 hr |
| Dec 20, 2:55 PM PST | Winter Storm Watch | PQR | 24 hr | |
| Dec 20, 2:55 PM PST | Winter Weather Advisory | PQR | 6 hr | |
| Dec 20, 3:43 PM PST | River Flood Warning | PQR | Benton, Polk | 41 hr |
Nearby
River Flood Warnings in Oregon, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.